Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 4, 1999, 10:31 PM CDT for Brown County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1999, 10:31 PM CDT (03:31 UTC)
- Expired
- Jun 4, 1999, 11:05 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Brown County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2730 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 050330 TORLBF NEC017-050405- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1031 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1105 PM CDT * AT 1029 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A TORNADO 14 MILES NORTHWEST OF AINSWORTH OR 7 MILES NORTH OF JOHNSTOWN... MOVING NORTHEAST AT 35 MPH. THE TORNADO IS EXPECTED TO REMAIN IN RURAL AREAS NORTH OF HIGHWAY 20 AND WEST OF HIGHWAY 183. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! FWM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:35 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jun 4, 1:35 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 135 PM CDT FRI JUN 4 1999 ...FORECAST CHALLENGE...WHERE WILL THE CAP BREAK FIRST?... ...SYNOPSIS...VOLATILE ATMOSPHERIC CONDITIONS ACROSS ENTIRE CWA PUTS MOST OF IT IN MDT RISK FOR THIS AFT/EVENING. FAIRLY STRONG CAP LIKELY TO SUPPRESS ANYTHING FROM FIRING OVER SOUTHWEST NEB. AT THE SURFACE...LOW PRESSURE CENTERED OVER NERN CO/SW NEBRASKA WITH DRY LINE FROM NEAR GORDON SOUTH TO BETWEEN OGA AND LBF...CONT SOUTH. ATMOSPHERE REMAINS UNSTABLE THROUGH SATURDAY...WITH GOOD S/W COMING EXPECT TO SEE ANOTHER ROUND OF MORE WIDESPREAD CONVECTION. ...MODEL PERFORMANCE... MRF AND ETA IN FAIR AGREEMENT...AND ETA IS THE MODEL OF CHOICE BASED ON PAST PERFORMANCE. HAS GOOD CONSISTENCY PER D-PROG DT/AWIPS. ETA 700 MB TEMPS VERIFYING WELL WITH 18Z SOUNDING DONE HERE. TONIGHT... MODERATE RISK HAS BEEN EXTENDED TO INCLUDE LBF DESPITE SIGNIFICANT CAP. FAIR 700MB SHORTWAVE COMING IN AT ABOUT 00Z TONIGHT OVER PANHANDLE...PERFECT TIMING TO GET THINGS GOING. EXPECTING INITIATION NEAR TROFFINESS ENTERING NORTHERN NEB...INTERSECTING WITH LEFTOVER OUTFLOW SOMEWHERE BETWEEN LBF AND THEDFORD. ONCE THINGS GET GOING...SHOULD MOVE EAST SOUTHEAST. WOULD NOT BE SURPRIZED TO HAVE WW DROPPED ON NORTH CENTRAL ZONES. NOTED THAT THINGS ARE ALREADY POPPING IN SW KANSAS WHERE CAP IS ALSO SUPPOSED TO BE STRONG... ...SATURDAY/NIGHT... EXPECT THERE WILL BE SOME LEFT OVER MORNING STRATUS AGAIN...PERHAPS NEAR VTN THIS TIME. EXPECT IT WILL BURN OFF BY MID-LATE MORNING. 700 MB TEMPS FALL SOME...WITH GOOD S/W ENTERING AREA. OUR CWA IS ONCE AGAIN OUTLOOKED IN THE MODERATE RISK. EXPECT MORE WIDESPREAD CONVECTION OVER CWA INCLUDING SW. STILL GOOD OMEGA OVER MOST OF CWA AT SAT 06Z...BEGINNING TO SETTLE DOWN BY 12Z. GOING SOMEWHAT ABV FWC FOR AFT HIGHS. ...SUNDAY... EXPECT SOME LINGERING SHOWERS...THEN DRYING OUT SOME ESPLY WERN ZONES BY LATE AFTERNOON. ...EXTENDED... LITTLE PATTERN CHANGE ON THE HORIZON UNTIL POSSIBLY MIDWEEK. MONDAY STILL LOOKS DRY...BUT OTHERWISE EXPECT TYPICAL DIURNAL THUNDERSTORMS WITH LOWS AROUND 60 AND HIGHS AROUND 80 SOMETHING. .LBF...NONE SLM
In the hours before
Local storm report, Jun 4, 8:46 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT FRI JUN 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM GRANT NE 1.00 INCH HAIL
06/04/99 PERKINS
0643 PM GRANT NE 1.00 INCH HAIL
06/04/99 PERKINS
0655 PM 18 NNW BRULE NE 1.00 INCH HAIL
06/04/99 KEITH
0715 PM 10 NW ARTHUR NE 0.75 INCH HAIL
06/04/99 ARTHUR
0707 PM 7 SSW ROSCOE NE 0.75 INCH HAIL
06/04/99 KEITH
0725 PM 13 W TRYON NE 0.88 INCH HAIL
06/04/99 MCPHERSON
0820 PM 20 S MULLEN n NE 1.75 INCH HAIL
06/04/99 HOOKER
0825 PM 10 S MULLEN NE 4.50 INCH HAIL
06/04/99 HOOKER
ENDLocal storm report, Jun 4, 8:55 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT FRI JUN 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0728 PM 11 N ARTHUR NE 1.50 INCH HAIL
06/04/99 ARTHUR
0740 PM 14 SSE HYANNIS NE 1.75 INCH HAIL
06/04/99 GRANT
GEBLocal storm report, Jun 4, 9:13 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT FRI JUN 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0858 PM 6 E MULLEN NE 2.50 INCH HAIL
06/04/99 HOOKER
0903 PM 8 ENE MULLEN NE TORNADO
06/04/99 HOOKER BRIEF TORNADO TOUCHDOWN
GEBLocal storm report, Jun 4, 9:39 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT FRI JUN 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0921 PM 12 SSW BROWNLEE NE TORNADO
06/04/99 CHERRY TORNADO ON THE GROUND
0928 PM 10 SW BROWNLEE NE TORNADO
06/04/99 CHERRY TORNADO ON THE GROUND
GEBLocal storm report, Jun 4, 9:46 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT FRI JUN 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815x PM 42 S MERRIMAN NE 0.88 INCH HAIL
06/04/99 CHERRY
GEBLocal storm report, Jun 4, 10:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 PM CDT FRI JUN 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
095Z2 PM 11 NW SPRINGVIEW NE 1.50 INCH HAIL
06/04/99 KEYA PAHA
GEBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 49 min |
| Jun 4, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 48 min |
| Jun 4, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 4, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jun 4, 8:30 PM CDT | Tornado Warning | LBF | Hooker | 35 min |
| Jun 4, 9:02 PM CDT | Tornado Warning | LBF | Cherry | 63 min |
| Jun 4, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 35 min |
| Jun 4, 10:06 PM CDT | Tornado Warning | LBF | Cherry | 64 min |
| Jun 4, 10:50 PM CDT | Tornado Warning | LBF | Keya Paha | 65 min |
| Jun 5, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Jun 5, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 5, 6:01 PM CDT | Tornado Warning | LBF | Sheridan | 34 min |
| Jun 5, 6:02 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 48 min |
| Jun 5, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 48 min |
| Jun 5, 6:36 PM CDT | Tornado Warning | LBF | Sheridan | 49 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 35 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.